SPE logo

Special Events and Activities

Tuesday, 5 November

0830–0930

Opening Plenary Session: Canada’s Unconventional Resources—Opportunities and Challenges

Mac Hall CD

Keynote Speaker: Dave Collyer, President of Canadian Association of Petroleum Producers (CAPP)

The keynote presentation will outline the opportunities and challenges for Canada’s upstream oil and gas sector in a global context. Increasing focus on unconventional resources, both crude oil and natural gas, presents a significant opportunity for growth of the sector. At the same time, there are challenges related to both competitiveness and social license which must be addressed. The presentation will outline Canada’s unconventional resource potential, production outlook, and the steps the industry is taking to address both competitiveness and social license challenges.

1000–1200

Panel Session: Unconventional Becoming Conventional: Lessons Learned, Global Opportunities, and Stakeholder Perceptions

Confirmed panelists to date include Gregory Hild, Vice President, Asset Development, Chevron Canada, Alex Ferguson, Vice President, Policy and Environment, CAPP, Corrie Germin, Senior Manager, Investment Attraction (Commercial), Brisbane Marketing – Brisbane’s Economic Development Board, Dan Themig, President, Packers Plus, Val R. Weaver, SME Fracturing, QGC - a BG Group business, and Heather Douglas, President, Strategic Public Affairs as moderator.

1200–1330

Awards and Keynote Luncheon: Some Legal and Policy Challenges of Unconventional Oil and Gas Production

SPE Regional Awards followed by a presentation on the legal and policy challenges caused by rapid development of unconventional oil and gas production by David Percy, Borden Ladner Gervais Professor of Energy Law and Policy, University of Alberta.

Wednesday, 6 November

1200–1330

Keynote Luncheon: "Developing Unconventional Gas in Australia – An Australasian Perspective"

Keynote Speaker: Corrie Germin, Senior Manager, Investment Attraction (Commercial), Brisbane Marketing - Brisbane's Economic Development Board

Thursday, 7 November

0800-1500

Energy4me “Energize Your Classroom” Teacher Workshop

Calgary Telus Convention Centre

Energy4me

Energy4me, the Society of Petroleum Engineers’ (SPE) energy education outreach program, is inviting 50 Calgary-area science teachers (grades 4-12) to learn how to teach energy topics in a fun and exciting way during the Unconventional Resources Conference!

Learn more »

1330–1700

Young Professionals Workshop

Sponsored by

ConocoPhillips

The Young Professionals Workshop will discuss the challenges faced with demographic changes and resulting workplace shortages.

The afternoon program will features several keynote presentations that discuss how global geopolitical and demographic trends are impacting Canada and how corporations are building strategies to adapt to the changes, followed by a panel discussion hosting industry and government.

Young Professionals will participate in one of the most important topics:

How will Canada’s changing workplace impact the energy industry?

Day Program

13:30-13:45
(15min)

Welcome & Introduction

13:45–14:30
(45min)

Interactive Keynote 1   
Global Geopolitics & Changing Demographics

Discuss which parts of the globe will be facing demographic changes during the 21st century and how this will impact foreign policy and national growth.

14:30–15:15
(45min)

Interactive Keynote 2  
Canadian Labour Shortage

Review where the current workforce shortages are in industry and what changes are required to maintain the Canadian economy.

15:15–16:00
(45min)

Interactive Keynote 3  
Strategic Workforce Planning

Learn programs and plans to companies need to have in place to adapt to the changing workforce.

16:00-16:45
(45min)

Panel Discussion

16:45 – 17:00
(15min)

End of Day Recap

17:00

Reception and Networking Event